PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Finding exact formulas for the $L_2$ discrepancy of digital $(0,n,2)$-nets via Haar functions

Volume 187 / 2019

Ralph Kritzinger Acta Arithmetica 187 (2019), 151-187 MSC: Primary 11K06, 11K38; Secondary 42C10. DOI: 10.4064/aa171116-26-3 Published online: 10 December 2018

Abstract

We use the Haar function system in order to study the $L_2$ discrepancy of a class of digital $(0,n,2)$-nets. Our approach yields exact formulas for this quantity, which measures the irregularities of distribution of a set of points in the unit interval. We obtain such formulas not only for the classical digital nets, but also for shifted and symmetrized versions thereof. The basic idea of our proofs is to calculate all Haar coefficients of the discrepancy function exactly and insert them into Parseval’s identity. We also discuss reasons why certain (symmetrized) digital nets fail to achieve the optimal order of $L_2$ discrepancy and use the Littlewood–Paley inequality to obtain results on $L_p$ discrepancy for all $p\in (1,\infty )$.

Authors

  • Ralph KritzingerInstitute of Financial Mathematics and Applied Number Theory
    Johannes Kepler University
    4040 Linz, Austria
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image